Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 144, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 22, 2008, 7:23 AM CDT for 4 counties in Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2008, 7:23 AM CDT (12:23 UTC)
- Expired
- Apr 22, 2008, 8:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Dallas County, MO, Laclede County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 64 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2654 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:55 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 22, 6:55 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 655 AM CDT TUE APR 22 2008 .UPDATE... JUST DID SOME QUICK ADJUSTMENTS TO 00Z SOUNDING FOR NEW 12Z DATA...THE CAP IS PRETTY MUCH GONE AS WE HAVE COOLED TO AROUND 4 DEG C AT 700 MB. MODS TO THE SOUNDING ALSO INDICATE THAT STORMS ARE STILL NOT ROOTED IN THE BOUNDARY LAYER. LIFTING PARCELS AROUND 900 MB GIVE CAPES AROUND 2500 WITH MINIMAL CINH. THE ONLY NEGATIVE FOR CONTINUED STORM DEVELOPMENT IS MOVEMENT AWAY FROM LOW LEVEL MOIST AXIS. THIS HOWEVER DOES NOT SEEM TO BE SLOWING STORMS DOWN MUCH. EXPECT STORM COVERAGE TO INCREASE OVER THE NEXT FEW HOURS AS FRONT TO OUR WEST HAS FINALLY BEGUN SHIFTING EAST. && .DISCUSSION... A COUPLE OF STRONG TO SEVERE STORMS WERE POPPING OVER OUR KANSAS AND EXTREME WESTERN MISSOURI COUNTIES EARLY THIS MORNING AS AN UPPER LEVEL SHORTWAVE INTERACTED WITH A LOW LEVEL MOISTURE AXIS ALONG THE KANSAS/MISSOURI BORDER. CAPPING INVERSION HAS SUPPRESSED ACTIVITY TO THE SOUTH OF THE THIS AREA SO FAR. THE LATEST SURFACE ANALYSIS SHOWS A FRONT EXTENDING FROM NORTHWEST MISSOURI TO WEST CENTRAL OKLAHOMA...STILL FURTHER WEST THAN ANTICIPATED BY EARLIER FORECAST. SO OVERALL SHORT TERM TREND CONTINUES TO BE LAGGING ONSET OF PRECIP A LITTLE FROM WEST TO EAST TODAY. ONCE THE FRONT MOVES INTO THE AREA BY LATE MORNING/EARLY AFTERNOON...INCREASED COVERAGE OF STORMS IS EXPECTED. CONVECTIVE INHIBITION ALSO DECREASED WITH CAPE VALUES INCREASING TO 1000-2000 J/KG...SO EXPECT SOME STORMS TO APPROACH SEVERE POTENTIAL. STILL COULD SEE A BREAK IN PRECIP ON TUESDAY NIGHT AND WEDNESDAY MOST AREAS AS A WEAK UPPER LEVEL RIDGE BUILDS INTO THE OZARKS AND THE COLD FRONT CONTINUES TO WASH OUT NEAR THE ARKANSAS BORDER. STORM CHANCES INCREASE WEDNESDAY NIGHT AND THURSDAY AS UPPER RIDGE SHIFTS TO THE EAST AND UPPER TROUGH SHIFTS EASTWARD FROM THE NORTHWEST PACIFIC COAST TOWARD THE NORTHERN ROCKIES. BOTH THE NAM AND GFS SHOW A VIGOROUS SHORTWAVE APPROACHING THE AREA WEDNESDAY NIGHT. MAIN REASON FOR NOW GOING COMPLETELY GUNG HO WITH POPS IS LACK OF A FRONT OVER OUR AREA. AT THAT TIME THE MAIN SURFACE TROUGH WILL BE DEEPENING OVER THE HIGH PLAINS. HOWEVER...DECENT LOW LEVEL MOISTURE WILL BE IN PLACE SO WILL CONTINUE WITH MAINLY 40-50 PERCENT POPS. WILL CONTINUE PRECIPITATION CHANCES THROUGH FRIDAY...WHEN THE FRONT IS EXPECTED TO PUSH EASTWARD ACROSS THE FORECAST AREA. THEREAFTER WILL CONTINUE WITH A DRY FORECAST. LARGE DISCREPANCIES CONTINUE IN 500 MB HEIGHT FIELDS BETWEEN THE ECMWF AND GFS FROM SUNDAY ON...WITH THE ECMWF SHOWING A LARGE TROUGH OVER THE CENTRAL U.S. AND THE GFS PRODUCING A SHARPER TROUGH OVER THE WESTERN U.S. AND A RIDGE OVER THE SOUTHEAST U.S. && .AVIATION... FOR THE 12Z TAFS...WILL CONTINUE MVFR CEILINGS AND VICINITY THUNDER THROUGH MUCH OF THE MORNING AND HAVE ATTEMPTED TO TIME TEMPO THUNDER GROUPS AROUND FRONTAL PASSAGE. STILL EXPECT TO SEE IMPROVING CEILINGS SHORTLY AFTER OOZ AS LOW LEVEL MOISTURE IS SHUNTED SOUTHEASTWARD WITH THE FRONT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && TERRY
Hazardous weather outlook, Apr 22, 5:08 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 508 AM CDT TUE APR 22 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 508 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS... DAMAGING STRAIGHT LINE WINDS TO 60 MPH AND AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND NORTH OF A LINE FROM ROLLA TO JOPLIN THIS MORNING...AND ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON INTO EARLY EVENING. DISCUSSION: SCATTERED STRONG TO SEVERE THUNDERSTORMS ALREADY IN PROGRESS THIS MORNING WILL CONTINUE TO SPREAD EASTWARD ACROSS WESTERN AND CENTRAL MISSOURI. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND LOCALLY HEAVY RAINFALL. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY ALONG AND AHEAD OF AN ADVANCING COLD FRONT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG STRAIGHT LINE WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. SOME OF THESE STORMS MAY ALSO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ALONG AND NORTH OF INTERSTATE 44...AND OVER THE ENTIRE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON INTO EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Apr 22, 7:05 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM HEAVY RAIN WINDYVILLE 37.71N 92.93W
04/22/2008 E0.75 INCH DALLAS MO PUBLIC
RAIN AND PEA SIZE HAIL FELL IN 30 MINUTES.
&&
HATCHLocal storm report, Apr 22, 7:08 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM HAIL BUFFALO 37.64N 93.09W
04/22/2008 E0.25 INCH DALLAS MO CO-OP OBSERVER
&&
HATCHLocal storm report, Apr 22, 7:12 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HAIL 5 W LEBANON 37.68N 92.75W
04/22/2008 E0.75 INCH LACLEDE MO TRAINED SPOTTER
&&
HATCHLocal storm report, Apr 22, 7:13 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL LAMAR 37.49N 94.28W
04/22/2008 E0.75 INCH BARTON MO PUBLIC
&&
HATCHLocal storm report, Apr 22, 7:14 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM HAIL 6 SE LEBANON 37.62N 92.59W
04/22/2008 E0.88 INCH LACLEDE MO PUBLIC
&&
HATCHLocal storm report, Apr 22, 7:20 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL 3 WSW ALDRICH 37.53N 93.61W
04/22/2008 E0.75 INCH POLK MO PUBLIC
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:37 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 68 min |
| Apr 22, 2:49 AM CDT | Flash Flood Warning | SGF | Barton | 4 hr |
| Apr 22, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 37 min |
| Apr 22, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 54 min |
| Apr 22, 4:26 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
| Apr 22, 4:31 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 16 min |
| Apr 22, 5:36 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 54 min |
| Apr 22, 6:01 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 59 min |
| Apr 22, 6:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 42 min |
| Apr 22, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 53 min |
| Apr 22, 7:18 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk | 3 hr |
| Apr 22, 7:18 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 57 min |
| Apr 22, 7:28 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 35 min |
| Apr 22, 7:48 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 57 min |
| Apr 22, 7:58 AM CDT | Flash Flood Warning | SGF | Texas, Webster, Wright | 3 hr |
| Apr 22, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Webster, Wright | 60 min |
| Apr 22, 8:47 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon, Texas | 49 min |
| Apr 22, 8:51 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 6 hr |
| Apr 22, 9:07 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 53 min |
| Apr 22, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Apr 22, 9:59 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 61 min |
| Apr 22, 10:22 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 39 min |
| Apr 22, 10:52 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 53 min |
| Apr 22, 10:58 AM CDT | Areal Flood Advisory | SGF | Christian, Howell, Ozark, Stone, Taney | 3 hr |
| Apr 22, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| Apr 22, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 61 min |
| Apr 22, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 53 min |
| Apr 22, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 47 min |
| Apr 22, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 89 min |
| Apr 22, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 18 min |
| Apr 22, 4:16 PM CDT | Tornado Warning | SGF | Barry | 52 min |
| Apr 22, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 53 min |
| Apr 22, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 62 min |
| Apr 22, 4:35 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Apr 22, 4:57 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 6 hr |
| Apr 22, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 26 min |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 54 min |
| Apr 22, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 63 min |
| Apr 22, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 25 min |
| Apr 22, 1:03 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 39 min |
| Apr 22, 1:14 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.